Alert archive / Indiana / Special Weather Statements in 2015
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 19, 2015, 5:13 PM EDT for Jennings County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2015, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 19, 2015, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
County Jennings County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245
WWUS83 KIND 192113
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT WED AUG 19 2015
INZ065-072-192200-
JENNINGS IN-DECATUR IN-
513 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DECATUR AND JENNINGS
COUNTIES UNTIL 600 PM EDT...
AT 510 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF VERNON...OR 21 MILES EAST OF SEYMOUR...MOVING
NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 TO 40 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH VERNON...VERNON...MILLHOUSEN...HAYDEN...BUTLERVILLE...
NEBRASKA...COUNTRY SQUIRE LAKES AND PARIS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...IN ADDITION
TO FREQUENT CLOUD TO GROUND LIGHTNING. LIGHTNING CAN STRIKE 15 MILES
AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR
VEHICLE.
&&
LAT...LON 3920 8544 3891 8545 3891 8554 3888 8554
3888 8557 3885 8557 3885 8561 3882 8561
3882 8570 3898 8580 3902 8580 3931 8530
3927 8530
TIME...MOT...LOC 2110Z 235DEG 32KT 3905 8551
$$
SMFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 19, 4:24 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 19, 4:24 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 424 PM EDT WED AUG 19 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 242 PM EDT WED AUG 19 2015 TWO SYSTEMS WILL IMPACT THE WEATHER ACROSS CENTRAL INDIANA OVER THE FORECAST PERIOD. THE FIRST IS CURRENTLY MAKING ITS WAY INTO THE UPPER MIDWEST...AND ITS ASSOCIATED COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS EVENING AND INTO TONIGHT. AFTER A DRY PERIOD FROM HIGH PRESSURE THROUGH SATURDAY...ANOTHER SYSTEM WILL INITIATE CONVECTIVE DEVELOPMENT SUNDAY AFTERNOON AND NIGHT. FURTHER OUT...HIGH PRESSURE WILL RETURN AT THE BEGINNING OF NEXT WEEK. && .NEAR TERM /THIS EVENING AND TONIGHT/... ISSUED AT 242 PM EDT WED AUG 19 2015 THE MAIN FOCUS OF THE NEAR TERM PERIOD IS SHOWER AND THUNDERSTORM CHANCES AS COLD FRONT ENTERS CENTRAL INDIANA. SYNOPTICALLY...A RATHER STRONG LOW PRESSURE SYSTEM IS CURRENTLY ROTATING OVER THE UPPER MIDWEST WHILE ITS ASSOCIATED COLD FRONT MAKES ITS WAY INTO NORTHWEST INDIANA. RADAR TRENDS HAVE BEEN LEANING TOWARD INCREASING CONVECTIVE DEVELOPMENT ACROSS CENTRAL INDIANA OVER THE LAST FEW HOURS AND WILL CONTINUE TO STRENGTHEN THROUGH THU 06Z AS AFOREMENTIONED COLD FRONT APPROACHES CENTRAL INDIANA. BEST FRONTOGENETIC FORCING IN LOWER AND MID LEVELS WILL BE DURING THE THU 06-12Z TIME FRAME FROM WEST/NORTHWEST TO EAST/SOUTHEAST ACROSS FORECAST AREA. NONETHELESS...SUBSTANTIAL MOISTURE AND AFTERNOON HEATING AHEAD OF THE FRONT WILL BE ENOUGH TO SUSTAIN PRE-FRONTAL SHOWERS AND THUNDERSTORMS THIS EVENING...WITH POTENTIAL FOR ISOLATED STRONG TO SEVERE DEVELOPMENT AT TIMES. TEMPS WILL FALL BELOW NORMAL TONIGHT IN WAKE OF COLD FRONT WITH OVERNIGHT LOWS DIPPING INTO THE UPPER 50S/LOW 60S. SOME MID 50S CAN EVEN BE EXPECTED ACROSS THE NORTHWEST PORTIONS OF THE FORECAST AREA. MODELS SEEM TO HAVE A GOOD HANDLE ON THE FRONTAL PASSAGE...SO STUCK CLOSE TO A BLEND. && .SHORT TERM /TOMORROW THROUGH SATURDAY/... ISSUED AT 242 PM EDT WED AUG 19 2015 COLD FRONT WILL BE THROUGH THE FORECAST AREA BY THU 12Z...BUT RESIDUAL CLOUD COVER WILL LINGER ACROSS THE EASTERN COUNTIES TOMORROW MORNING UNTIL THE ASSOCIATED UPPER LOW PUSHES FARTHER EAST. AFTER THAT...FLOW WILL BECOME MORE ZONAL ALOFT AND HIGH PRESSURE WILL STRENGTHEN AT THE SURFACE OVER THE OHIO VALLEY. SO...DRY CONDITIONS CAN BE EXPECTED INTO SATURDAY. TEMPERATURES WILL START OUT WELL BELOW NORMAL FOR THE FIRST HALF OF THE SHORT TERM PERIOD AS THEY TRY TO REBOUND FROM THE AFOREMENTIONED COLD FRONT. SO...HIGHS WILL ONLY BE IN THE MID TO UPPER 70S FOR THURSDAY...AND UPPER 70S/LOW 80S BY FRIDAY. THEY WILL START TO RECOVER BY SATURDAY THOUGH WITH MORE WIDESPREAD LOW 80S. MEANWHILE...DECENT RADIATIONAL COOLING AT NIGHT WILL KEEP LOWS SIGNIFICANTLY BELOW NORMAL WITH READINGS IN THE 50S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 201 PM EDT WED AUG 19 2015 ECMWF AND GFS BLEND PRETTY WELL DURING THE PERIOD. BOTH MODELS SUGGEST A DECENT COLD FRONT ALONG WITH A SHORT WAVE ALOFT PASSING THROUGH CENTRAL INDIANA ON SUNDAY NIGHT INTO EARLY MONDAY. A WARM AND MOIST AIR MASS ALONG WITH SOUTHERLY FLOW MAY ALSO LEAD TO SOME AFTERNOON PEAK HEATING DAYTIME CONVECTION ACROSS CENTRAL INDIANA. THUS HAVE INCLUDED POPS STARTING SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. HIGH PRESSURE LOOKS TO RETURN TO THE AREA ON MONDAY AND NORTHWEST FLOW RESUMES ALOFT AND AN UPPER LOW CONTINUE TO PULL NORTHEAST TOWARD QUEBEC. THIS ALONG WITH HIGH PRESSURE IN PLACE AT THE SURFACE WILL ALLOW FOR SUBSIDENCE AND DRY WEATHER ACROSS CENTRAL INDIANA. LOOK FOR TEMPS TO BE AT OR BELOW NORMALS THROUGH THIS PERIOD AS NORTHWEST FLOW IS EXPECTED TO PERSIST THROUGH MUCH OF THE PERIOD. && .AVIATION /DISCUSSION FOR THE 192100Z TAF UPDATE/... ISSUED AT 424 PM EDT WED AUG 19 2015 BULK OF TSRA REMAINS WELL SOUTH OF KIND...AND RECENT TRENDS INDICATE THAT THIS WILL CONTINUE THE NEXT FEW HOURS. HAVE THUS CHANGED VCTS TO VCSH FOR THE NEXT FEW HOURS. STILL EXPECTING SOME DEVELOPMENT OF TSRA WITH COLD FRONT THIS EVENING SO LEFT TEMPO TSRA GROUP IN FOR NOW. PREVIOUS DISCUSSION FOLLOWS... VFR CONDITIONS EXPECTED FOR THE NEXT FEW HOURS. MVFR CONDITIONS WILL BE EXPECTED THIS AFTERNOON AND OVERNIGHT. A RETURN TO VFR IS EXPECTED AFTER 14Z THURSDAY. CONVECTIVE TEMPS IN THE LOWER 80S ARE EXPECTED TO BE REACHED MOMENTARILY. TSRA DEVELOPMENT IS EXPECTED ACROSS SOUTHERN ILLINOIS AND WESTERN INDIANA AHEAD OF THE APPROACHING FRONTAL BOUNDARY. HRRR SHOWS AREAS OF THUNDERSTORMS DEVELOPING AND PUSHING ACROSS CENTRAL INDIANA DURING THE PEAK HEATING HOURS AND EARLY THIS EVENING. THUS WILL INCLUDE A PERIOD OF VCSH ALONG WITH A TEMPO PERIOD FOR THUNDER DURING THE MOST FAVORABLE WINDOW FOR THUNDERSTORMS. AFTER DYNAMICS AND FORCING MOVES EAST AFTER 06Z...FORECAST SOUNDINGS AND TIME HEIGHTS ALONG WITH THE SUGGESTION OF RECENT RAINS INDICATE LOWER LEVEL MOISTURE AND STRATOCU/MVFR FOG LINGERING OVERNIGHT. AS HIGH PRESSURE ARRIVES IN THE AREA ON THURSDAY ALONG WITH SUBSIDENCE...A QUICK RETURN TO VFR IS EXPECTED. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD SHORT TERM...TDUD LONG TERM....PUMA AVIATION...JP/50
Hazardous weather outlook, Aug 19, 5:07 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS 507 PM EDT WED AUG 19 2015 INZ021-028>031-035>049-051>057-060>065-067>072-202115- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 507 PM EDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS PORTIONS OF CENTRAL INDIANA THROUGH LATE TONIGHT. STRONG AND POSSIBLY A FEW SEVERE STORMS ARE POSSIBLE. ISOLATED DAMAGING WINDS WILL BE THE MAIN SEVERE THREAT. HAZARDS: DAMAGING WINDS...BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. TIMING: DAMAGING WINDS THROUGH MAINLY THIS EVENING. BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING THROUGH LATE TONIGHT. DISCUSSION: A STRONG FRONTAL SYSTEM FOR THIS TIME OF YEAR WILL BRING SHOWERS AND THUNDERSTORMS TO CENTRAL INDIANA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORM CHANCES WILL RETURN SUNDAY AFTERNOON AND SUNDAY NIGHT AS ANOTHER SEASONABLY STRONG LOW PRESSURE SYSTEM SLIDES ACROSS THE GREAT LAKES. A FEW OF THESE STORMS COULD BE STRONG OR EVEN SEVERE. ANY STORM IS CAPABLE OF PRODUCING BRIEF HEAVY RAIN...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. DISCUSSION: SURFACE HIGH PRESSURE WILL PROVIDE DRY WEATHER TO CENTRAL INDIANA THURSDAY THROUGH SATURDAY NIGHT. ANOTHER RELATIVELY STRONG SYSTEM WILL BRING MORE THUNDERSTORMS TO THE AREA LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Special weather statement, Aug 19, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT WED AUG 19 2015
INZ065-072-192200-
JENNINGS IN-DECATUR IN-
513 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DECATUR AND JENNINGS
COUNTIES UNTIL 600 PM EDT...
AT 510 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF VERNON...OR 21 MILES EAST OF SEYMOUR...MOVING
NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 TO 40 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH VERNON...VERNON...MILLHOUSEN...HAYDEN...BUTLERVILLE...
NEBRASKA...COUNTRY SQUIRE LAKES AND PARIS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...IN ADDITION
TO FREQUENT CLOUD TO GROUND LIGHTNING. LIGHTNING CAN STRIKE 15 MILES
AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR
VEHICLE.
&&
LAT...LON 3920 8544 3891 8545 3891 8554 3888 8554
3888 8557 3885 8557 3885 8561 3882 8561
3882 8570 3898 8580 3902 8580 3931 8530
3927 8530
TIME...MOT...LOC 2110Z 235DEG 32KT 3905 8551
SMFNearby
Special Weather Statements in Indiana, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.